Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Lower back cramps. Had unprotected sex. Possibility of pregnancy?

I had my period on Saturday October 6th, it was light on that day, then on Sunday it became heavier, it lasted until Wednesday. Usually I have really heavy periods. Now after my period is over, I m experiencing lower back pain , and some cramps . Last month, I got my period on the 10th of September, and had unprotected sex with my boyfriend on the 16th which was my last day of period, and on the 17th. What can the causes of these pains be? On a side note, I ve been on the OCP Yaz since last February. There isn t a possibility of being pregnant right? Since I had my period this month.
Asked On : Tue, 16 Oct 2012
Answers:  3 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Infectious Diseases 's  Response
Welcome to HealthcareMagic forum.
Pleasedo not worry as the chances of pregnancy in your case is very unlikely for the following reasons
1. You are on contraception pill
2. You got your monthly menses
However in rare cases there is some amount of bleeding in first trimester of pregnancy along with cramping , weakness etc.
So the best way to confirm is to get a urine pregnancy test done which if negative makes you relieved of any doubt.
Hope I have answered your query.
Wishing you good health.
Answered: Wed, 17 Oct 2012
I find this answer helpful
OBGYN Dr. Asra Ishtiaq Ahmed's  Response
hello there.

If you had your periods this month and the bleeding was as heavy as your previous cycles, then pregnancy is not a possibility. You had unprotected sex last month after which you have menstruated for 5 days. Besides you were taking OCP's also. This means that your sex was not unprotected in a way provided you were taking the pills regularly and did not miss any dose. Just wanted to know if this bleeding started after stopping the pill. If yes then there is no chance of pregnancy.

Bleeding which occurs after pregnancy is implantation bleeding but is lighter and lesser than your periods.

Its mainly the anxiety due to unprotected sex you had which makes you think you are pregnant. To allay it, you can do a home urine pregnancy test for satisfaction.

Low back pain and cramps could be because you are in your mid cycle period where in ovulation takes place. Ovulation can present with these symptoms. The other possibility is genital infections especially if the backache is associated with vaginal discharge. In that case you have to get yourself internally examined by a gynecologist.

Remember, if you take your oral contraceptive pills regularly at a fixed time, there is no chance of pregnancy even if you do not use a barrier contraception at the time of intercourse.

take care
Answered: Wed, 17 Oct 2012
I find this answer helpful
OBGYN Dr. Sree Gouri SR's  Response
May 2013
Thanks for the query.

The chance of pregnancy is very less.
Your scanty flow during periods can be due to the contraceptive pills.
The possible causes of pain are-side effect of pills as it can cause abdominal cramps, bloating sensation etc, pelvic inflammatory disease etc.
So if the pain becomes severe better to examine once to rule out above possibilities.
Take care.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor